MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN GO
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - existing dental restorations (e.G: crowns, bridges) may become dislodged and require re-cementation or, in some instances, replacement," "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost," "the health of the bone and gums which support the teeth may be impaired and aggravated," and "gums, cheeks, or lips may be scratched or irritated by the product." the potential root cause is unknown.No conclusive evidence has been provided that supports or opposes the fact that the invisalign system aligners caused the reported symptom.This event is being filed as an mdr as the patient reported tooth loss (serious injury) and the invisalign product was being used.
 
Event or Problem Description
The patient reported symptoms of extraction of lower anterior teeth and recessions.The patient reported requiring medical intervention like bone grafting and implant placement to alleviate the reported symptoms.The patient reported being prescribed amoxicillin, norco, motrin and medrol dose pack to alleviate the reported symptoms.The treatment was discontinued on (b)(6) 2022 and the patient is currently getting better.
 
Event or Problem Description
This is the first follow up report to 2953749-2022-02072.
 
Additional Manufacturer Narrative
Upon review, it was found that the udi field had minor errors.Following is the correction for the udi.D4: udi - (b)(4).

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
aaheli poddar
2820 irchard parkway
san jose, CA 95134
4084701340
MDR Report Key14952420
Report Number2953749-2022-02072
Device Sequence Number5372688
Product Code NXC
UDI-Device Identifier00816063020424
UDI-Public(01)00816063020424(10)0071245025(13)200811(91)1142988112N
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K181739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN GO
Device Catalogue Number8036
Device Lot Number35632881
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age41 YR
Patient SexFemale